JournalsrlmVol. 19, No. 4pp. 265–277

Boundary regularity of minima

  • Jan Kristensen

    Oxford University, United Kingdom
  • Giuseppe Mingione

    Università di Parma, Italy
Boundary regularity of minima cover
Download PDF

Abstract

Let u: Ω → ℝN be any given solution to the Dirichlet variational problem

minw ∫Ω F(x,w,Dw) dx,   w ≡ u0 on ∂Ω,

where the integrand F(x,w,Dw) is strongly convex in the gradient variable Dw, and suitably Hölder continuous with respect to (x,u). We prove that almost every boundary point, in the sense of the usual surface measure of ∂Ω, is a regular point for u. This means that Du is Hölder continuous in a relative neighborhood of the point. The existence of even one of such regular boundary points was an open problem for the general functionals considered here, and known only under certain very special structure assumptions.

Cite this article

Jan Kristensen, Giuseppe Mingione, Boundary regularity of minima. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 19 (2008), no. 4, pp. 265–277

DOI 10.4171/RLM/524